Does anyone get really bad heart burn... - British Heart Fou...

British Heart Foundation

40,154 members25,701 posts

Does anyone get really bad heart burn and indigestion since heart attack.

Stacey40 profile image
11 Replies

I can not seem to enjoy food now without suffering shortly after. Is it anything to do with heart medication?

11 Replies
MichaelJH profile image
MichaelJHHeart Star

How long ago was it? Once I started on increased medication well before my bypass I found I needed Omazrapole to avoid stomach problems. Are you on anything like this?

Stacey40 profile image
Stacey40 in reply to MichaelJH

2 years since heart attack. Yes esomperzol and gaviscon advanced.

MichaelJH profile image
MichaelJHHeart Star in reply to Stacey40

Pop along to see your GP. A friend developed ulcers from meds for osteoporosis and arthritis. Your GP might tweak your meds or arrange some tests.

Rosei profile image
Rosei in reply to Stacey40

I suffer from persistent indigestion, or I should say I did. My GP was very kind and wrote out a plan, one Ranitidine in the morning, plus my bisoperol and candasarten, after every meal 5ml of Peptac Pepermint, Clopidogrel middle of the day, evening two Ranitidine plus 5ml of Peptac, this has sorted me out. It was just tweak as ( as MichaelJH ) has suggested.

Tab1966 profile image
Tab1966

Yes! I had IBS before being diagnosed with CAD and being prescribed with all the heart meds. It got a lot worse and I spoke to my GP. He suggested taking omeprazole and mebeverine about 20 minutes before breakfast, then eating and taking the heart meds afterwards. It made a big difference so might be worth a try for you. Good luck!

Stacey40 profile image
Stacey40 in reply to Tab1966

I also take mebeverine 3x a day.

Tab1966 profile image
Tab1966 in reply to Stacey40

Yes, me too. When I'm particularly bad, I back it up with Ranitadine as well as Gaviscon!

My GP suggested that it's not just the aspirin making it worse but probably Clopidigrel as well, so I'm looking forward to being able to stop that in October. Hopefully I'll see a real difference.

Kasztan profile image
Kasztan

Hi Stacey40, I am experiencing similar symptoms to what you describe, after having a heart attack a month ago. I also experience a sort of hiccup intermittently. I'm seeing my doctor tomorrow, so will see what he says and let you know.

Stacey40 profile image
Stacey40 in reply to Kasztan

Thanks it like our digestion process has slowed down. 😯

Kasztan profile image
Kasztan in reply to Stacey40

Saw my doctor yesterday and he’s added Lansaprazole as a gastro-resistant drug to my meds. I’ll let you know how it goes.

Take care

Pommel profile image
Pommel

The meds definitely can cause heartburn, especially at first I found. I was advised to eat before taking them and prescribed some lansoprazole to take when I needed to. Now I've got used to the meds (nearly two years) I hardly ever get heartburn. I hope yours clears up sooner! Good luck!

You may also like...